Has anyone found Gravol helps with migraine pain? I am an ER nurse, and we often give patients with sprains and strains 400mg-600mg Ibuprofen and 1000mg Acetaminophen. I have found this helps with migraines somewhat, to dull the pain. I don’t always get nausea, but as I get older I find it happens more frequently with my migraines. I find if I take 25mg of Gravol, 600mg Ibuprofen & 1000mg Acetaminophen, my migraine will disappear after about 25-30min. Wondering if the gravol is doing anything for the migraine?? Any thoughts?
*I’ve tried several triptans with ++negative side effects, cure migraine but side effects aren’t worth it!
Thank you for those articles! I will print and post in my ER!
Thankfully my migraines have decreased since seeing a TMJ specialist about grinding my teeth (since age 2),I now have an appliance which decreases the intensity and effects of my grinding. I generally resort to the Tylenol/Advil routine only a few times a month at most.
I have tried Relpax and Zomig. Zomig worked for a few years, but after that I got worsening side effects with each use, until the side effects were worse than the migraine. Relpax gave me terrible side effects on first usage(lg vessel spasams in throat and gut, making me feel as if I couldn’t breathe). DHE makes me very nervous, as we had a young patient in the ER collapse and die hours after it was given due to an aneurysm. (I know the DHE didn’t necessarily cause this but, it makes me leery nonetheless).
Can you tell me more about what you mean by aborting the attack? I do not get auras and don’t think I get any precursors before pain. I do notice I feel slightly cognitively sluggish during and post migraine, as well as a bruising feeling on my skin on the affected side the next day.
Yes, some patients find Gravol is helpful for them. Many meds are used in combination, and when used this way can have a synergistic effect. I don’t know that Gravol is one of them, but it is in the same class as some very effective synergistic meds.
I am wondering though, how often are you taking pain medicine for your Migraines? Medication Overuse Headache (MOH) is a real concern with the meds you have listed here. Please try to remember that, these meds do not abort the attack, and can be harmful to the Migraine patient if used more than a couple times per week. The goal really is to abort the attack and treat patients based on this goal. When the attack is aborted, the pain goes away.
Have you tried DHE by chance? Which triptans have you used? All triptans are in the same class as you know, however the side effects are different, and can often be mitigated because you know ahead of time what the problem is likely to be. I would really encourage you to do your best to abort the attack instead of concentrating on the symptom of pain. Would really hate to see that backfire for you in the long run. As an ER nurse, knowledge of this could make you a life-changing help for the other Migraine patients you see from day to day, as aborting the attack vs the pain is not well understood or appreciated.
ER’s are one of the worst places for Migraine patients, and often are not helpful. Here are some links that might interest you re: the Emergency Department, written by advocates and an ED physician: